# SDR CA010511023

- Difficulty date: April 16, 2001
- Submitted: May 11, 2001
- Operation: General aviation
- Make and model: Boeing 717-200
- Engine: Rroyce BR700715A130
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Part number: BRR17740
- Condition: Broken
- Location: Hp Compressor
- Part time: 2,821 hours, 2,198 cycles
- Component: Hp Compressor, Rroyce, M33119
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, Y, J
- Precautionary procedure: A

## Discrepancy

(CAN) AIRTRAN A/C 702, NR 1 ENGINE S/N 13121 EXPERIENCED SHUTDOWN ON CLIMB OUT OF RALIEGH DURHAM AT 9,000 FT. ENGINE RPTEDLY MADE RMBLING NOISE&LOST POWER & RAN DOWN, ENGINE SUB-IDLE BEFORE SHUTDOWN, VIBRATION HIGH BUT NOT AMBER, SURGE LIGHT  CAME ON. GROUND INSP REVEALED NO METAL IN TAIL PIPE&NO EVIDENCE OF EXTERNAL DAMAGE OR BIRDSTRIKE. WEATHER AT TIME OF EVENT CLEAR&SUNNY. ON GROUND, PRELIM GROUND-RUN PERFORMED&EVM ROSE TO 4.0 UNITS N2 BY 72% N2. PHYSICAL VIBRATION FELT,&RUN STOPPED. BORESCOPE PERFORMED&HP1 COMPRESSOR BLADE FOUND BROKEN OFF MID SPAN, PLUS EXCESSIVE HP1 COMPRESSOR DAMAGE. ENGINE CHANGE HAS BEEN CALLED FOR. DETAILS OF TROUBLE SHOOTING:ENGINE  BORESCOPE PERFORMED IN RALIEGH DURHAM ON 16/04
